Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2008, 5:20 AM CDT for Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2008, 5:20 AM CDT (10:20 UTC)
- Expired
- May 27, 2008, 5:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 160 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 271020
SVROHX
TNC181-271045-
/O.NEW.KOHX.SV.W.0092.080527T1020Z-080527T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
520 AM CDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 545 AM CDT
* AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF WAYNESBORO...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNESBORO BY 545 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3524 8801 3531 8801 3532 8803 3538 8803
3538 8802 3538 8763 3516 8766
TIME...MOT...LOC 1020Z 276DEG 19KT 3530 8796
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 271036
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 AM CDT TUE MAY 27 2008
TNC181-271045-
/O.CON.KOHX.SV.W.0092.000000T0000Z-080527T1045Z/
WAYNE TN-
535 AM CDT TUE MAY 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHERN WAYNE COUNTY...
AT 532 AM CDT...SOME WEAKENING HAS TAKEN PLACE IN THE LAST 10 MINUTES...
HOWEVER...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF WAYNESBORO...MOVING EAST AT 23 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNESBORO BY 545 AM CDT...
LAT...LON 3538 8799 3539 8769 3538 8768 3528 8765
3522 8794
TIME...MOT...LOC 1035Z 254DEG 20KT 3533 8786
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:00 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 27, 3:00 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT TUE MAY 27 2008 .SHORT TERM...(THRU THU) CURRENT...CONVECTION HAS LARGELY MISSED CWA OVERNITE WITH CURRENT RADAR SHOWING SOME CELLS NEAR GALLATIN AND POINTS E...AS WELL AS OVER FAR SW COUNTIES. TEMPS IN MUGGY MID 60S. CONVECTION TODAY WILL BE MOSTLY MESOSCALE-DRIVEN AND WILL GO WITH LIKELY POPS ALL LOCATIONS. LOOKING FOR ASSIS FROM LEFT-OVER OUTFLOW BOUNDARIES AND ONE COULD BE WHATS NOW A BOW ECHO OVER OK/MO/AR...BUT THIS MAY NOT GET HERE TIL TONITE. IN ANY EVENT...WONT TAKE MUCH TO GET THINGS GOING AS WITNESSED YESTERDAY..AIR MASS ALREADY JUICED UP THERMODYNAMICALLY. FRONT WILL SAG S INTO CWA LATE TONITE AND MOVE THRU WED MORNING...WITH POPS LINED UP ACCORDINGLY. STILL BELIEVE GFS HAS CONVECTIVE FEEDBACK ISSUES FOR WED. SPC HAS TAKEN CWA OUT OF SLITE RISK FOR SEVERE...BUT WITH A FEW PROBLEMS YESTERDAY WOULD NOT BE SURPRISED IF A FEW CELLS APPROACH SEVERE LEVELS WITH WINDS/HAIL MAIN THREATS. DRYING OUT SOME FROM NW WED NITE AS COOLER HI PRES BUILDS IN INTO THU. .LONG TERM... WEAK RETURN FLOW ON FRI WITH INCREASING SW FLOW FRI NITE AND SAT. A WEAK FRONT IN CONJUNCTION WITH LOWERING H5 HEIGHTS WILL WARRANT CHANCE POPS FOR SAT INTO SUN. HI PRES MON. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 82 65 76 60 / 70 70 40 10 CLARKSVILLE 81 63 73 57 / 70 70 40 10 CROSSVILLE 77 63 73 58 / 70 70 40 10 COLUMBIA 82 65 78 62 / 70 50 60 10 LAWRENCEBURG 81 65 80 63 / 70 50 60 10 WAVERLY 81 63 75 59 / 70 70 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, May 26, 5:25 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT MON MAY 26 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL...BUT ARE EXPECTED TO BE BELOW SEVERE LEVELS. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:36 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.